Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Itchy, flaking scalp, hair fall, yellow flakes on scalp. Using anti-dandruff shampoo. Treatment?

Hi, I have an itchy, flaky scalp . I ve been shedding a lot of hair lately and it seems like the heat makes my condition worse? Whenever I m hot or start to sweat, my scalp itches more than normal. Also, chunks of yellow tinted flakes will come off of my scalp. There s usually some build up. I ve been using anti- dandruff shampoo and it hasn t done much. Can you tell me what I m dealing with?
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
thanks for writing to us.
You are suffering from a condition known as seborrheic dermatitis.
treatment requires
shampoo- ketoconazole and tar based shampoo to be used every alternate days
topical lotion- steroid and salicylic acid asked lotion every night
oral antihistamine like cetirizine.

this will help in treating dandruff. Once the scalp is clear, you may use minoxidil solution for good hair growth.
Hope that answered your query.
Take care
Answered: Sat, 29 Jun 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor